MAUDE Adverse Event Report: ARTHREX, INC. COMPR FT SCRW,2.5 MICRO, 50MM; PLATE, FIXATION, BONE

ARTHREX, INC. COMPR FT SCRW,2.5 MICRO, 50MM; PLATE, FIXATION, BONE
Model Number COMPR FT SCRW,2.5 MICRO, 50MM
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a finger fracture repair procedure, as the surgeon was inserting the ar-8725-50h, the screw broke inside the bone.The surgeon was able to remove the broken screw by over drilling the insertion sight.The procedure was adjusted with prolonged anesthesia for 1/2 hour.The case was completed using competitors devices.
 
Additional Manufacturer Narrative
Complaint confirmed.Two unpackaged ar-8725-50h fragments were received for investigation.No batch identifiers were available.It was determined that one fragment was approximately 31.90 mm, and the other measured in at approximately 17.98 mm.Material analysis testing concluded that both fragments met design specifications in terms of material grade.The observed condition is most likely the result of off-axis insertion and/or user applied mechanical forces to the device during use, such as through prying/leveraging.

Brand Name
COMPR FT SCRW,2.5 MICRO, 50MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11590649
Report Number1220246-2021-02794
Device Sequence Number19799954
Product Code HRS
UDI-Device Identifier00888867303485
UDI-Public00888867303485
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K201132
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 04/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCOMPR FT SCRW,2.5 MICRO, 50MM
Device Catalogue NumberAR-8725-50H
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/09/2021
Supplement Date Received by Manufacturer03/09/2021
Initial Report FDA Received Date03/30/2021
Supplement Report FDA Received Date04/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1